Alert archive / Georgia / Flash Flood Warnings in 2025
Flash Flood Warning 28, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Jul 23, 2025, 1:08 AM EDT for Gwinnett County, Georgia. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2025, 1:08 AM EDT (05:08 UTC)
- Expired
- Jul 23, 2025, 3:00 AM EDT
- In force
- 112 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 86 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 992 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
141
WGUS52 KFFC 230508
FFWFFC
GAC135-230715-
/O.NEW.KFFC.FF.W.0028.250723T0508Z-250723T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
108 AM EDT Wed Jul 23 2025
The National Weather Service in Peachtree City has issued a
* Flash Flood Warning for...
Gwinnett County in north central Georgia...
* Until 315 AM EDT.
* At 108 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 3 inches of
rain have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lawrenceville, Peachtree Corners, Duluth, Sugar Hill, Snellville,
Suwanee, Buford, Lilburn, Norcross, Dacula, Grayson, Rest Haven,
Mountain Park and Hog Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3416 8405 3409 8387 3386 8393 3377 8403
3394 8421 3403 8410
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
638
WGUS72 KFFC 230700
FFSFFC
Flash Flood Statement
National Weather Service Peachtree City GA
300 AM EDT Wed Jul 23 2025
GAC135-230710-
/O.CAN.KFFC.FF.W.0028.000000T0000Z-250723T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gwinnett GA-
300 AM EDT Wed Jul 23 2025
...FLASH FLOOD WARNING IS CANCELLED FOR GWINNETT COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3416 8405 3409 8387 3386 8393 3377 8403
3394 8421 3403 8410
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 10:36 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 22, 10:36 PM EDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1036 PM EDT Tue Jul 22 2025 ...Evening Update... .UPDATE... Issued at 1034 PM EDT Tue Jul 22 2025 Slow moving thunderstorms continue to fire along the weak boundary moving across the CWA. PWATs over 2" and modest mid level CAPE have produce efficient rain makers with upwards of 4" falling in some locations. Will continue to watch for boundary interactions lat into the night where stronger stationary storms could pose a flash flood risk. The main area of concern is south of the metro and southeast of I85. Storms are expected to taper off through the next couple of hours. && .SHORT TERM... (This afternoon through Wednesday) Issued at 235 PM EDT Tue Jul 22 2025 Key Messages: - A slight reprieve from the higher heat and humidity (Wednesday). - The threat for scattered showers and thunderstorms will persist through this evening and again Wednesday afternoon. The overall risk for severe weather is low, however. An interesting pattern exists across the region this afternoon with a weak area of low pressure centered just off the GA/SC coast (near Savannah). Storms are finally beginning to fire in a very unstable airmass over east-central and inland southeast GA. The "flow" is very weak so expect slow-moving, mainly outflow-driven storms through this evening posing more of a heavy rain/localized flooding risk, along with lightning. Overnight, easterly winds become more pronounced over the area as the aforementioned "low" drifts back west over the eastern Gulf. This should increase low clouds across the area late tonight and through the morning which should keep heating down a bit and act to suppress thunderstorm activity (generally) across the area tomorrow afternoon. Clouds should keep temps down about 3-8F degrees from today which will result in heat index values remaining below 100F across just about the entire area. DJN.83 && .LONG TERM... (Thursday morning through next Monday) Issued at 235 PM EDT Tue Jul 22 2025 - Afternoon and evening thunderstorms will continue each day through the weekend. - Temperatures will remain around normal through Friday before warming up over the weekend to near Heat Advisory conditions. A moist airmass trapped under a ridge of high pressure will continue to provide the impetus for diurnal convection especially through the early weekend. Given the atmosphere, expect the main concern with strong thunderstorms to be the potential for downburst winds and localized heavy rainfall sufficient to produce flooding. Ridging centers over Georgia by the weekend, resulting in warming temperatures and a return to near or at Heat Advisory criteria for portions of the state. Expect diurnal convection to continue, but the coverage should diminish somewhat through the weekend as the ridging intensifies and the airmass has lower available moisture. 31 && .AVIATION... (00Z TAFS) Issued at 728 PM EDT Tue Jul 22 2025 Iso tsra to continue into late evening with winds generally shifting from NW to NE through same period at 3 to 8kts. Sct to Iso tsra to continue in NE GA as late as 6z. Band of low cigs moves E to W overnight tapering off as it moves W. Patchy MVFR and VFR possible with this between 10z and 14z. TSRA psbl across the region as early as late morning, but most likely between 18z and 23z. //ATL Confidence...00Z Update... Medium confidence all elements. SM && .PRELIMINARY POINT TEMPS/POPS... Athens 76 96 73 89 / 10 50 50 40 Atlanta 75 96 74 89 / 10 30 30 60 Blairsville 68 87 68 84 / 20 50 30 50 Cartersville 73 95 74 90 / 10 30 20 50 Columbus 80 97 76 92 / 10 30 20 80 Gainesville 75 93 73 87 / 10 50 40 40 Macon 76 98 74 90 / 10 40 40 70 Rome 72 94 73 91 / 20 30 10 40 Peachtree City 73 96 73 89 / 10 30 30 60 Vidalia 73 99 74 89 / 10 70 60 70 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...DJN.83 LONG TERM....31 AVIATION...SM
Hazardous weather outlook, Jul 22, 9:52 PM EDT, 3 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 952 PM EDT Tue Jul 22 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-240200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 952 PM EDT Tue Jul 22 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Tonight... Scattered to isolated showers and thunderstorms will continue into later this evening. Heavy rainfall and slow moving thunderstorms may pose an isolated flash flood risk. Be prepared for ponding on roadways within any thunderstorms, especially driving at night. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered afternoon and evening thunderstorms will persist through Monday. The potential for widespread severe weather is low each day. Heat index values are expected to reach 100 to 105 degrees, possibly higher, again on Saturday, Sunday, and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 22, 7:16 PM EDT, 5 hours 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
716 PM EDT Tue Jul 22 2025
GAZ086-112-113-222345-
Toombs GA-Emanuel GA-Montgomery GA-
716 PM EDT Tue Jul 22 2025
...A strong thunderstorm will impact portions of Toombs and south
central Emanuel Counties through 745 PM EDT...
At 716 PM EDT, a strong thunderstorm was over New Branch, or near
Reidsville, moving south at 10 mph.
HAZARD...Winds up to 40 mph, frequent lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lyons, Vidalia, Santa Claus, Center, Toombs Central, Ohoopee, New
Branch, Ponderosa, McNatt Falls, South Thompson, English Eddy, Grays
Landing, Rock Springs, Cedar Crossing, Johnson Corner, and
Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3194 8228 3193 8230 3195 8231 3193 8231
3194 8238 3196 8238 3195 8239 3197 8244
3197 8248 3196 8250 3195 8248 3195 8251
3234 8236 3232 8223 3223 8221 3218 8219
3191 8223
TIME...MOT...LOC 2316Z 003DEG 9KT 3207 8223
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 22, 10:53 PM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1053 PM EDT Tue Jul 22 2025
GAZ069-079>081-091>093-104-230330-
Macon GA-Schley GA-Taylor GA-Sumter GA-Marion GA-Upson GA-
Crawford GA-Talbot GA-
1053 PM EDT Tue Jul 22 2025
...Strong thunderstorms will impact portions of western Macon, east
central Marion, southeastern Upson, west central Crawford, Schley,
northwestern Sumter, southeastern Talbot and Taylor Counties through
1130 PM EDT...
At 1053 PM EDT, a line of strong thunderstorms was along a line
extending from Salem to Andersonville, and moving west at 5 mph.
HAZARD...Winds up to 40 mph, frequent lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Americus, Butler, Ellaville, Ideal, Andersonville, Junction City,
Murrays Crossroads, Rupert, La Crosse, Pennington, Clearview, Howard,
Bumphead, Salem, Prattsburg, Wesley Church, Fickling Mill, Walls
Crossing, Baldwinville, and Fountainville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3208 8436 3275 8447 3282 8414 3214 8407
TIME...MOT...LOC 0253Z 074DEG 6KT 3276 8421 3218 8417
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:25 PM EDT | Flash Flood Warning | FFC | Emanuel, Montgomery, Toombs | 2 hr |
| Jul 22, 8:55 PM EDT | Flash Flood Warning | FFC | Warren | 4 hr |
| Jul 22, 10:53 PM EDT | Special Weather Statement | FFC | Schley, Taylor | 37 min |
| Jul 23, 12:39 PM EDT | River Flood Warning | FFC | Gwinnett | 7 hr |
Nearby
Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.